Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 3, NWS Columbia, SC

January 26, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Jan 26, 2011, 3:57 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 26, 2011, 12:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2011, 3:57 AM EST (08:57 UTC)
In effect from
Jan 26, 2011, 12:00 PM EST
Expired
Jan 26, 2011, 10:00 PM EST
In force
10 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WWUS72 KCAE 260857
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
357 AM EST WED JAN 26 2011

GAZ063>065-077-SCZ027-028-030-031-035>038-041-261430-
/O.NEW.KCAE.FG.Y.0002.110126T0857Z-110126T1400Z/
/O.NEW.KCAE.LW.Y.0003.110126T1700Z-110127T0300Z/
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-AIKEN-SUMTER-
BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...AUGUSTA...
HEPHZIBAH...WAYNESBORO...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
357 AM EST WED JAN 26 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. A LAKE
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY IS IN
EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. 

* TIMING: FOG THIS MORNING. WINDS THIS AFTERNOON AND EVENING.

* VISIBILITY: ONE QUARTER OF A MILE OR LESS.

* WINDS: BECOMING WEST 15 TO 25 KNOTS ON AREA LAKES THIS
  AFTERNOON.

* IMPACTS: REDUCED VISIBILITIES WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS THIS MORNING. BREEZY CONDITIONS ON AREA LAKES WILL
  PRESENT A HAZARD TO SMALL CRAFT THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

SCZ016-022-029-261400-
/O.NEW.KCAE.FG.Y.0002.110126T0857Z-110126T1400Z/
CHESTERFIELD-KERSHAW-LEE-
INCLUDING THE CITIES OF...CHERAW...PAGELAND...CAMDEN...LUGOFF...
BISHOPVILLE
357 AM EST WED JAN 26 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

* VISIBILITY: ONE QUARTER OF A MILE OR LESS THIS MORNING.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

GAZ040-SCZ018-025-026-261430-
/O.NEW.KCAE.LW.Y.0003.110126T1700Z-110127T0300Z/
LINCOLN-MCCORMICK-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...MCCORMICK...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING
357 AM EST WED JAN 26 2011

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING. 

* TIMING: THIS AFTERNOON AND EVENING.

* WINDS: WEST WINDS 15 TO 25 KNOTS ON AREA LAKES.

* IMPACTS: HAZARDOUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
677 
WWUS72 KCAE 261523
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1023 AM EST WED JAN 26 2011

SCZ015-016-020>022-029-262330-
/O.EXA.KCAE.LW.Y.0003.110126T1700Z-110127T0300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...BISHOPVILLE
1023 AM EST WED JAN 26 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* TIMING: THIS AFTERNOON AND EVENING.

* WINDS: WEST WINDS 15 TO 25 KNOTS ON AREA LAKES.

* IMPACTS: HAZARDOUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-262330-
/O.CON.KCAE.LW.Y.0003.110126T1700Z-110127T0300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1023 AM EST WED JAN 26 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* TIMING: THIS AFTERNOON AND EVENING.

* WINDS: WEST WINDS 15 TO 25 KNOTS ON AREA LAKES.

* IMPACTS: HAZARDOUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
432 
WWUS72 KCAE 261935
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
235 PM EST WED JAN 26 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
270300-
/O.CON.KCAE.LW.Y.0003.000000T0000Z-110127T0300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
235 PM EST WED JAN 26 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* TIMING: THIS AFTERNOON AND EVENING.

* WINDS: WEST WINDS 15 TO 25 KNOTS ON AREA LAKES.

* IMPACTS: HAZARDOUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 26, 12:26 AM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Jan 26, 12:26 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1226 AM EST WED JAN 26 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK ALONG THE COAST TONIGHT AND WEDNESDAY.
DRIER AIR WILL WORK INTO OUR REGION BEHIND THE LOW WEDNESDAY
NIGHT. FAIR WEATHER WITH GENERALLY SEASONAL TEMPERATURES ARE EXPECTED
DURING THE REST OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MODELS IN OVERALL GOOD AGREEMENT WITH TRACKING LOW OVER SE GA AND
THE EASTERN CAROLINAS TONIGHT. LATEST RADAR SHOWING BULK OF
PRECIPITATION EXTENDING FROM SE GA TO EASTERN SC. MODEL CONSENSUS
NOW INDICATING HIGHEST POPS MAINLY DURING THE REST OF THE
AFTERNOON INTO THE EARLY EVENING HOURS...WITH LOWER POPS
OVERNIGHT. SREF PLUME DIAGRAMS TRENDING DOWN ON MEAN QPF...WITH
POSSIBILITY THAT BATCH OF CONVECTION ACROSS THE NORTHERN/EASTERN
GULF OF MEXICO AND FLORIDA COULD IMPEDE NORTHWARD MOISTURE
TRANSPORT INTO OUR REGION. TEMPS CLOSE TO MODEL CONSENSUS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
SURFACE LOW TO SHIFT ALONG THE CAROLINA COAST EARLY WEDNESDAY THEN
SHIFT NE AND BOMB OUT OVER THE ATLANTIC OFFSHORE THE MID ATLANTIC
AND NEW ENGLAND REGIONS LATE WED INTO WED NT IN RESPONSE TO THE
UPPER LOW BECOMING NEGATIVELY TILTED AND SHIFTING ENE AHEAD OF A
KICKER TROUGH. MODELS NOW INDICATING MOST PRECIPITATION ENDING BY
LATE MORNING OR EARLY AFTERNOON...AND AFTER THAT TIME MAINLY VERY
LIGHT RAIN OR DRIZZLE. CLOUDS WILL LINGER MOST OF THE DAYTIME
HOURS ON WEDNESDAY SINCE DOWNSLOPING WILL NOT BEGIN UNTIL LATE
AFTERNOON OR POSSIBLY EARLY EVENING. AT THIS TIME DO NOT
ANTICIPATE A BRIEF PERIOD OF SNOW FLURRIES ACROSS THE NORTHERN
MIDLANDS LATE WEDNESDAY AFTERNOON/EARLY EVENING SO HAVE REMOVED
THEM FROM THE GRIDS. FORECAST OVERNIGHT LOWS WEDNESDAY AGAIN CLOSE
TO MODEL CONSENSUS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
GENERALLY DRY WEATHER THROUGH THE EXTENDED FORECAST. A COUPLE OF
WEAK DRY FRONTS/BOUNDARY WILL MOVE THROUGH THE AREA THROUGH THE
WEEKEND. SOME DISCREPANCIES BETWEEN THE GFS AND ECMWF IN TIMING
AND POSITION OF NEXT FRONTAL SYSTEM APPROACHING FROM THE WEST
EARLY NEXT WEEK. ACCORDINGLY...GIVEN PRESENT UNCERTAINTIES...WILL
KEEP FORECAST DRY DURING THE EARLY PART OF NEXT WEEK. FORECAST
TEMPS CLOSE TO NORMAL.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE TRACKING NORTHEASTWARD ALONG THE COAST WILL MAINTAIN
HIGH MOISTURE AND IFR CONDITIONS THROUGH MUCH OF THE TAF PERIOD.
EXPECT PERIODS OF LIFR. AS THE LOW LIFTS NORTHWARD WINDS WILL BECOME
WESTERLY AND DRYING WILL OCCUR. FORECASTED VFR CONDITIONS BEGINNING
AROUND 21Z. USED THE GFS LAMP AND MOS FOR THE TIMING. THERE WILL BE
A CONCERN FOR LLWS OVERNIGHT...BUT BASED ON THE 88D VAD WIND PROFILE
AND NAM EXPECT IT WILL REMAIN JUST BELOW THE CRITERIA FOR INCLUSION
IN THE TAFS.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...07
Hazardous weather outlook, Jan 25, 5:28 AM EST, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
528 AM EST TUE JAN 25 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-261030-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
528 AM EST TUE JAN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LAKE WIND ADVISORY MAY BE NEEDED WEDNESDAY THROUGH WEDNESDAY
NIGHT AS WINDS ON AREA LAKES WILL INCREASE IN RESPONSE TO A STRONG
LOW PRESSURE SYSTEM CROSSING THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:57 AM ESTDense Fog AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 5 more5 hr

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.